MAUDE Adverse Event Report: Datascope Corp. MEGA 7.5Fr. 30cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. MEGA 7.5Fr. 30cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0294-01U
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a direct call from the customer to the emergency support program, that during use of mega 30cc balloon catheter a restriction alarm was displayed on cardiosave pump and blood was observed in the helium tubing.The reporting icu nurse stated he had attempted to troubleshoot the alarm by pressing the start key.He was instructed to discontinue iab therapy immediately, disconnect the helium tubing from the pump, clamp the extracorporeal tubing, and notify the provider for immediate catheter removal.During follow-up approximately one hour later, the reporter confirmed that the iab catheter had been removed without complication and that no blood had reached the pump.No harm to the patient reported.
 
Additional Manufacturer Narrative
The intra aortic balloon (iab) leak occurred due to loss of balloon system integrity resulting from mechanical damage to the balloon membrane or catheter components, including membrane abrasions or tears, catheter perforation from sharp objects or severe kinking, inner lumen breaks or kinks, and seal failures at the balloon tip or rear seal, allowing unintended blood or gas ingress.A catheter restriction alarm occurs when the intra aortic balloon (iab) cannot properly inflate or deflate because airflow through the catheter or connected tubing is mechanically restricted.This restriction prevents the balloon from cycling normally, so the pump identifies abnormal pressure or volume conditions and enters standby.Based on the documented causes, the root causes fall into three categories: mechanical obstruction in the iab catheter or tubing.This includes any physical kink, bend, or compression in: the iab catheter itself, the extracorporeal tubing, the extender tubing.Root cause: air cannot move freely through the system because the airflow is restricted.This issue continues to be monitored within the manufacturers quality system.

Brand Name
MEGA 7.5Fr. 30cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50881759
Report Number2248146-2026-0001565
Device Sequence Number15937608
Product Code DSP
UDI-Device Identifier10607567109572
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0294-01U
Device Catalogue Number0684-00-0294-01U
Device Lot Number3000526757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale
Patient Weight156 LB